• question-icon

    Having graves' disease and hashimotos. What could be causing high heart rate, sinus tachycardia and sweating?

default
Posted on Wed, 27 Nov 2013 in Hypertension and Heart Disease
Question: 40 yr old female with Graves' disease and hashimotos. Past three days have had frequent episodes of high heart rate. Seen in the clinic then went to ER yesterday. Sinus tachycardia, sweating, low grade fever, felt it was hard to breathe and tremors. T3 and T4 were ok. Heart rate was at 126 but after two hours came down to 85 both at rest. Exhausted afterwards. Felt like I had run a marathon. They did not know what is causing this.
doctor
Answered by Dr. Benard Shehu 20 hours later
Brief Answer: Please follow the instruction below... Detailed Answer: Hi! I read very carefully your concern and would like to say that you shouldn't worry so much. The principal causes of tachycardia are: 1. Hyperthyroidism (Graves' disease) 2. Fever 3. Smoking 4. Alcohol and cocaine abuse 5. Heart Disease both congenital and acquired. 6. Idiopathic (unknown cause) 7. Medicine induced for example Thyroxin supplement-induced As you see there are a lot of causes of tachycardia and also in a lot of cases there are unknown cases. If I was your doctor will monitor your rhythm and tension and follow up very carefully. Hope it helped answering your question! Dr.Benard p.s. if you have further concerns, do not hesitate to contact me
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cardiac arrhythmia

doctor1 MD

Hi drs, im 31 female complaints since few days daily i feel early morning dizziness,as soon as i get up from bed i feel lightness in my...

doctor1 MD

Hi,I am a 20 year old female who had one episode (for the first time) of supraventricular tachycardia. Afterwards, I've been normal. However, I...

doctor1 MD

my mother is 74 years old. for the last six months she is suffering from knee pain, burning sensation in the stomach weight loss, palpitations,...

doctor1 MD

I took three pills of diflucan for jock rash that has been persistent. I completed dosage Sunday 5 days ago. For the last 2 days I have felt...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

doctor1 MD

My husband is 80 years old and has been diagnosed with congenial heart dease. His heart is only pumping half the speed of a normal heart beat. And...

Get personalised answers from verified doctor in minutes across 80+ specialties

164 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Benard Shehu
  • Q - Had amputated percussion breaks in spine. Dealing with chronic pain....

  • Q - Took valtrex and vitimans B complex for shingles. Pain in temple,...

  • Q - Why is the heart beating rapidly only at night?

  • Q - Have cold sweats, nausea, dizziness and elevated blood pressure. On BP...

  • Q - Experiencing dizziness. Blood pressure 143/80. Do not get enough sleep....

  • Q - Should I be worried about a pulse reading of 103?

  • Q - Taking metformin. Getting swollen lymph nodes. Suggest medication?

  • Q - History of heart attack. Having ventricular premature beat. Will I get...

  • Q - Diagnosed with gastritis and hernia. No improvement with prevacid. What...

  • Q - Feel like blood is not circulating in legs. Which specialist should I see?

backtotop2